• Flaking / scaling skin on neck after radiation, years later

    Asked by Throatless on Friday, July 12, 2019

    Flaking / scaling skin on neck after radiation, years later

    Every couple of days I can rub my neck and feel dry, scaly skin that will flake off easily. I can rub a fingernail over that area and it just scrapes away. Does anyone else have this side effect a few years later after radiation ended? I'm wondering if this is going to get worse or get better?

    3 Answers from the Community

    • Lynne-I-Am's Avatar
      Lynne-I-Am

      Throatless, I had chemo six years ago. My upper chest is extremely dry and flakes easily and the skin on my arms although not dry is no longer smooth but very bumpy. Both are remnants of tough days. Yours may be too. You may want to touch base with a dermatologist just to rule anything else out. I just keep slapping that skin lotion on.

      9 days ago
    • GregP_WN's Avatar
      GregP_WN

      I have that behind my ear where I had radiation.

      9 days ago
    • Throatless' Avatar
      Throatless

      Thanks for responding, I guess it's normal, I am going to ask my oncologist about this next time. Maybe there is something they can prescribe that will stop it.

      8 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more esophagus (esophageal) cancer questions.  Also, don't forget to check out our Esophagus (Esophageal) Cancer page.